Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2012, Article ID 356236, 3 pages
http://dx.doi.org/10.1155/2012/356236
Case Report

Diphencyprone Induced Vitiligo: A Case Report

1Skin and Stem cell Research Center, Tehran University of Medical Sciences, Tehran 19377957511, Iran
2Center for Research and Training in Skin Disease and Leprosy, Tehran University of Medical Sciences, Tehran 1416613675, Iran
3Cancer Research Center, Cancer Institute of Iran, Tehran University of Medical Sciences, Tehran 13145-258, Iran
4Skin Diseases and Leishmaniasis Research Center, Isfahan University of Medical Sciences, Isfahan 81876-98191, Iran

Received 30 December 2011; Accepted 15 March 2012

Academic Editor: Michail Varras

Copyright © 2012 Mohammad Ali Nilforoushzadeh et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Diphencyprone (DCP) is a contact sensitizer which is used to treat dermatological disorders with an immunological origin, such as extensive alopecia areata (AA). Vitiligo is a rare but known side effect of DPCP therapy which is formed in the treatment site or remote areas. In this paper a 37-year-old man developed alopecia totalis with loss of eyebrows and eyelashes who presented some vitiligo patches on his scalp and arm distant from the location of DPCP application and a 42-year-old woman with 25 years history of hair loss and 3 months DPCP application who revealed some vitiligo patches on the scalp with distant to the site of application at the 6th week are reported. Considering the absence of personal and family history of Vitiligo in our two cases, the hypothesis of latent Vitiligo is not proved. The positive patch test in left arm of one of the patients also suggests the direct role of DPCP as the cause of Vitiligo occurrence. As the development of vitiligo by DCP is unpredictable and the depigmentation may persist indefinitely, it is important to inform all patients about this potential adverse effect before starting the treatment.